Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can elevated cholesterol levels and heart rate be treated?

Hi, i ve done ECG last week and it results of ECG came bask as abnormal. My GP said it showed that i have had infarct in past . I am 5o yrs old now and recently after my blood test also discovered that my cholesterol is 6.5 . My heart beats are almost all the time around 90-95 and if i just have a brisk walk it goes to 115-120 easy. What do you think i should do and am i going go be ok? Many thanks in advance Kind regards Ksenia
Tue, 31 Jul 2018
Report Abuse
Cardiologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Of possible please upload the ECG. Now, if it's showing the changes of ischemia then you should get the echo done and if normal then should have stress test done. Also, you should get hemoglobin and thyroid test done. You should get started on medicines like antiplatelets and statin till evaluation. And also beta blockers like Metoprolol which would control your BP and pulse rate.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been experiencing various strage symptoms this past month. I was put on flecanide 50 last Dec. And propanolol 40 to take with it to prevent arrythmias. I have had lone afib a few times a year for a few hrs and have had all the work ups done with normal results. I also have had svt on a d off all my life with no problems except inconvenience. So they tried to ablate it in Dec and it was not successful. So that is why I am on flecanide and propanolol. This has worked well until last month. I has a routine d&c for what they thought was a polyp and turned out to be nothing. During the procedure my heart rate went down to 30 and they gave me robinal. A week after that I was started on protocol for a cholesterol of 278. My cholesterol has always been ok before that. 7 days later and 10 days after the d&c I began experiencing lightheadedness and a bp of 90/60 and a pulse in the 40s. I went to the hospital and was kept overnight on tele. All was ok hr in 40s-50s. Had normal echo in am and sent home. I hadn t taken propanolol since the night in hospital and began to experience pounding heart rate headache shakiness and over all terrible. Cardiologist said it was beta blocker withdrawal. They put me on half dose, back on flecanide,off protocol, and did stress echo and 24 hr halter and said it may have been vago vasel related. I went back to the gun for post op f/u and c/o lower and cramps. Found to have vaginal infection, on abs now. What bothers me is that I am still having these strange lightheaded moments and I don t know why. Everything seems to check out ok. It is not like fainting or dizziness. My pulse and bp is ok except that my pulse does get somewhat faint during it. Sometimes I get a cold feeling on the side of my head with and lingering after it. I am normally very very healthy and I don t know what is happening with me. Is there something I can do to find an answer? I am 62 and a little overweight. Thankyou

doctor1 MD

I have a cholesterol that is hereditary, i went to a lipid center and they said the only thing that will lower it is Lipitor. I took Zitia with it to see if that helped but it didnt lower it . Because of the side affects should i just not use it? I lost almost 80% of my heart due to high cholesterol in one heart attack when i was 38 and I am now 61 so i worry about my liver from taking Lipator for so long.

doctor1 MD

I am 46 yrs. old, I am on warfarin for my 2 medical devices in my heart. I have a mechanical Aorta valve and a graft where I had an aneurysm. I may need to take something to lower my cholesterol. Will cholesterol medications like Lovasatin disrupt my INR ? Or is there a better way to treat?